A sharp companion of Ostrowski’s inequality for the Riemann–Stieltjes integral and applications
Keywords:
Ostrowski’s inequality, Quadrature formula, Riemann-Stieltjes integralAbstract
A sharp companion of Ostrowski’s inequality for the RiemannStieltjes integral R b f(t) du(t), where f is assumed to be of r-H-Hölder type a on [a, b] and u is of bounded variation on [a, b], is proved. Applications to the approximation problem of the Riemann-Stieltjes integral in terms of Riemann-Stieltjes sums are also pointed out. 1. Introduction In [12], Dragomir has proved an Ostrowski inequality for the Riemann-Stieltjes integral, as follows: Theorem 1.1 Let f : [a, b] →R be a r-H–Hölder type mapping, that is, it satisfies the condition |f(x) −f(y)| ≤H|x −y|r, ∀x, y ∈[a, b], where, H > 0 and r ∈(0, 1] are given, and u: [a, b] →R is a mapping of bounded variation on [a, b]. Then we have the inequality Z b hb −a f(x)(u(b) −u(a)) − f(t) du(t) ≤H + x −a + b ir · b_ (u) a 2 2 a for all x ∈[a, b], where, Wba(u) denotes the total variation of u on [a, b]. Furthermore, the constant 12 is the best possible in the sense that it cannot be replaced by a smaller one, for all r ∈(0, 1].
References
Alomari, Mohammad W. "A companion of Ostrowski’s inequality with applications." Transylv. J. Math. Mech. 3, no. 1 (2011): 9–14.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Alomari, Mohammad W. "A companion of Dragomir’s generalization of the Ostrowski inequality and applications to numerical integration." Ukrainian Math. J. 64, no. 4 (2012): 491–510.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Alomari, Mohammad W. "A companion of the generalized trapezoid inequality and applications." J. Math. Appl. 36 (2013): 5–15.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Alomari, Mohammad W. "New sharp inequalities of Ostrowski and generalized trapezoid type for the Riemann–Stieltjes integrals and applications." Ukrainian Mathematical Journal 65, no. 7 (2013): 995–1018.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Anastassiou, George A. "Univariate Ostrowski inequalities, revisited." Monatsh. Math. 135, no. 3 (2002): 175–189.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Barnett, Neil S., and Sever S. Dragomir, and Ian Gomm. "A companion for the Ostrowski and the generalised trapezoid inequalities." Math. Comput. Modelling 50, no. 1-2 (2009): 179–187.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Barnett, Neil S., et al. "Ostrowski and trapezoid type inequalities for the Stieltjes integral with Lipschitzian integrands or integrators." Comput. Math. Appl. 57, no. 2 (2009): 195–201.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Cerone, Pietro, and Wing-Sum Cheung, and Sever S. Dragomir. "On Ostrowski type inequalities for Stieltjes integrals with absolutely continuous integrands and integrators of bounded variation." Comput. Math. Appl. 54, no. 2 (2007): 183–191.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Cerone, Pietro, and Sever S. Dragomir. "New bounds for the three-point rule involving the Riemann-Stieltjes integral." In Advances in statistics, combinatorics and related areas, ed. C. Gulati, et al., 53–62. River Edge, NJ: World Sci. Publ., 2002.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Cerone, Pietro, and Sever S. Dragomir. "Approximating the Riemann-Stieltjes integral via some moments of the integrand." Math. Comput. Modelling 49, no. 12 (2009): 242–248.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S., and Themistocles M. Rassias, eds. "Ostrowski type inequalities and applications in numerical integration." Dordrecht: Kluwer Academic Publishers, 2002.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S. "On the Ostrowski inequality for Riemann–Stieltjes integral R b a f(t)du(t) where f is of Hölder type and u is of bounded variation and applications." J. Korean Soc. Ind. Appl. Math. 5, no. 1 (2001): 35–45.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Mohammad W. Alomari
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S. "On the Ostrowski’s inequality for Riemann-Stieltjes integral and applications." Korean J. Comput. Appl. Math. 7, no. 3 (2000): 611–627.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S. "Some companions of Ostrowski’s inequality for absolutely continuous functions and applications." Bull. Korean Math. Soc. 42, no. 2 (2005): 213–230.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S. "A companion of Ostrowski’s inequality for functions of bounded variation and applications." RGMIA Preprint Vol. 5 Supp. (2002): article no. 28. http://ajmaa.org/RGMIA/papers/v5e/COIFBVApp.pdf
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S., et al."A generalisation of the trapezoid rule for the RiemannStieltjes integral and applications." Nonlinear Anal. Forum 6, no. 2 (2001): 337– 351.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S. "Some inequalities of midpoint and trapezoid type for the Riemann-Stieltjes integral." Nonlinear Anal. 47, no. 4 (2001): 2333–2340.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S. "Approximating the Riemann-Stieltjes integral in terms of generalised trapezoidal rules." Nonlinear Anal. 71, no. 12 (2009): e62–e72.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Dragomir, Sever S. "Approximating the Riemann-Stieltjes integral by a trapezoidal quadrature rule with applications." Math. Comput. Modelling 54, no. 1-2 (2011): 243–260.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Guessab, Allal, and Gerhard Schmeisser. "Sharp integral inequalities of the Hermite-Hadamard type." J. Approx. Theory 115, no. 2 (2002): 260–288.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Kumar, Pranesh. "The Ostrowski type moment integral inequalities and momentbounds for continuous random variables." Comput. Math. Appl. 49, no. 11-12 (2005): 1929–1940.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Liu, Zheng. "Some companions of an Ostrowski type inequality and applications." JIPAM. J. Inequal. Pure Appl. Math. 10, no. 2 (2009): Article 52, 12 pp.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Liu, Zheng. "Refinement of an inequality of Grüss type for Riemann-Stieltjes integral." Soochow J. Math. 30, no. 4 (2004): 483–489.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Mercer, Peter R. "Hadamard’s inequality and trapezoid rules for the RiemannStieltjes integral." J. Math. Anal. Appl. 344, no. 2 (2008): 921–926.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Downloads
Published
How to Cite
Issue
Section
License
Copyright (c) 2016 Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica

This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.